| Catalog Number |
0123460 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240); Insufficient Information (4580)
| Date of Event |
01/14/2008
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composite mesh (composix) on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against the composite mesh (composix).It is alleged that the patient had injury on (b)(6) 2008 and on (b)(6) 2018.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient¿.It is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composite mesh (composix) on (b)(6) 2006.As reported, the patient is making a claim for an adverse patient outcome against the composite mesh (composix).It is alleged that the patient had injury on (b)(6) 2018.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient¿.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: on (b)(6) 2006 - patient was diagnosed with recurrent incarcerated incisional hernia thereby underwent open repair with the implant of the bard composix e/x mesh.Per operative notes, ¿a bard composix e/x mesh was placed and sutured.¿ on (b)(6) 2008 - patient was diagnosed with incarcerated incisional hernia with small bowel obstruction, adhesion, scar tissue thereby underwent open repair with explant of bard composix e/x mesh and implant of biological mesh.Per operative notes, ¿small bowel with hernia sac was dissected.All adhesions were removed.Old bard composix e/x mesh was removed.The defect was repaired with placement of one biological mesh." on (b)(6) 2018 - patient was diagnosed with extensive intraperitoneal adhesions, occult internal hernia at ileosigmoid colon anastomosis located in right upper quadrant, contracted prosthetic meshoma, recurrent incarcerated focal left upper quadrant incisional hernia.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct brand name, pma/510(k) #.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.